The antiphospholipid antibody syndrome (APA) is characterized by an increased incidence of venous and arterial thrombosis. APA syndrome has some gastroenterological manifestations such as Budd-Chiari syndrome, hepatic infarction, esophageal necrosis, intestinal ischemia, pancreatitis and colonic ulceration. We report a 34-year-old man with APA syndrome complicated by hepatic venous thrombosis (Budd-Chiari) and colonic ulcers. The clinical and laboratory findings were compatible with APA syndrome that developed secondary to systemic lupus erythematosus. In order to initiate anticoagulant therapy, he was heparinized. Since lower gastrointestinal bleeding developed, heparin was discontinued and the patient was followed up with baby aspirin and steroids. This case report extends the gastroenterological manifestations of the APA syndrome to include colonic ulceration, which may outweigh the efficacy of initial anticoagulant therapy.